Alert archive / Kentucky / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 375, NWS Louisville, KY

July 19, 2012Clark County, Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at Jul 19, 2012, 2:20 PM EDT for Clark County, Kentucky. It was in force for 30 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 19, 2012, 2:20 PM EDT (18:20 UTC)
Expired
Jul 19, 2012, 2:50 PM EDT
In force
30 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Clark County, KY

The radar

The Jackson,KY radar (KJKL), 83 km from the middle of the area, began a volume at 18:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 19, 2:20 PM EDTTSTM WND GST 613 Nnw Winchester, KYAT WINCHESTER MESONET SITE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.3 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2012-07-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 922 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2012-07-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 92 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
922 J/kg
Mixed-layer CIN
-94 J/kg
Mixed-layer LCL
1009 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
92 m²/s²
0-3 km storm-relative helicity
75 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

578 
WUUS53 KLMK 191820
SVRLMK
KYC049-191850-
/O.NEW.KLMK.SV.W.0375.120719T1820Z-120719T1850Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
220 PM EDT THU JUL 19 2012

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CLARK COUNTY IN EAST CENTRAL KENTUCKY...

* UNTIL 250 PM EDT

* AT 216 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  PRETTY RUN...MOVING EAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
  WINCHESTER...
  MOUNT ZION...
  PILOT VIEW...
  SEWELL SHOP AND THOMSON...
  KIDDVILLE AND GOFFS CORNER...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT OR POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE.

&&

LAT...LON 3788 8401 3793 8430 3807 8428 3809 8421
      3809 8406 3795 8397
TIME...MOT...LOC 1820Z 283DEG 21KT 3805 8413
WIND...HAIL 60MPH 1.00IN

$$

MJ
2 follow-up statements
087 
WWUS53 KLMK 191834
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
234 PM EDT THU JUL 19 2012

KYC049-191850-
/O.CON.KLMK.SV.W.0375.000000T0000Z-120719T1850Z/
CLARK KY-
234 PM EDT THU JUL 19 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 250 PM EDT
FOR CLARK COUNTY...

AT 231 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR MOUNT ZION...MOVING EAST AT 25 MPH.

AT 220 PM EDT...THE KENTUCKY MESONET STATION IN CLARK COUNTY 
MEASURED A 61 MPH WIND GUST.

* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
  WINCHESTER...
  THOMSON AND HEDGES...
  KIDDVILLE AND GOFFS CORNER...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT OR POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE.

&&

LAT...LON 3788 8401 3793 8430 3807 8428 3809 8421
      3809 8406 3795 8397
TIME...MOT...LOC 1834Z 283DEG 22KT 3801 8407
WIND...HAIL 60MPH 1.00IN

$$

MJ
153 
WWUS53 KLMK 191848
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
248 PM EDT THU JUL 19 2012

KYC049-191858-
/O.EXP.KLMK.SV.W.0375.000000T0000Z-120719T1850Z/
CLARK KY-
248 PM EDT THU JUL 19 2012

...THE SEVERE THUNDERSTORM WARNING FOR CLARK COUNTY WILL BE ALLOWED 
TO EXPIRE AT 250 PM EDT...

THE STORMS THAT PROMPTED THE WARNING HAVE WEAKENED AND ARE NO LONGER
SEVERE. HOWEVER STRONG STORMS REMAIN IN THE AREA. THESE ARE CAPABLE
OF PRODUCING PERIODS OF HEAVY RAIN AND DANGEROUS LIGHTNING.

REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT OR POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE.

LAT...LON 3788 8401 3793 8430 3807 8428 3809 8421
      3809 8406 3795 8397
TIME...MOT...LOC 1848Z 283DEG 22KT 3799 8396

$$

MJ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 1:35 PM EDT, 45 minutes earlier.

Area forecast discussion, Jul 19, 1:35 PM EDT, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
135 PM EDT THU JUL 19 2012

...Updated Aviation Discussion...
.Forecast Update...
Issued at 1023 AM EDT Thu Jul 19 2012

Updated the forecast to refresh grids with latest hourly data and
increase POPs to 50% quicker this morning.  Already have storms
firing over the area in a warm soupy airmass.  A couple different
boundaries were noted over central IN/OH moving southward this
morning.  One of note was rather a lengthy boundary stretching from
western Ohio to southern Indiana to southern IL to southeast MO.
These boundaries will play a crucial role providing a focus for
convective initiation/location today.  They've already sparked
storms near Jefferson Co, IN and Trimble Co, KY.  The HRRR model
seems to be handling convection the best this morning and for the
past several days.  According to the latest 10Z run, we should see 2
or 3 notable rounds of convection today.  At least one during the
early afternoon hours and another this evening.  There could be a
third round in between or possibly late this evening.

&&

.Short Term (Today - Friday)...
Issued at 316 AM EDT Thu Jul 19 2012

...Hot and Humid Followed by Another Round of Strong to Severe
Storms Today...

Current radar imagery shows convective complex that had looked
impressive over southeast Indiana earlier falling apart as it moves
into our less favorable environment. Will continue mention of
diminishing coverage of showers and storms across southeast IN to
the Bluegrass through dawn. Elsewhere, cannot rule out an isolated
shower or storm with moist airmass still in place and remnant
outflow boundaries wandering around.

We'll set the stage for another hot and humid day as current IR
satellite shows heavy sky cover is rapidly diminishing from earlier
storms. This will likely lead to mostly clear to partly cloudy skies
by dawn and solid heating potential through at least the early
afternoon. As has been the case, temperatures are expected to
quickly rise into the solid mid 90s by early afternoon along and
west of I-65. These temperatures combined with dew points in the
lower 70s will result in heat indices peaking just above 105 degrees
for a few hours this afternoon. Have issued a Heat Advisory along
and west of I-65 to account for this. Further east, heat indices are
expected to max out in the 100-105 range and will likely issue a
special weather statement to highlight.

A look at current water vapor imagery shows a shortwave over the
upper Midwest with an associated surface low currently near the
confluence of SE Iowa, W Illinois, and NE Missouri. The surface low
is expected to move to central Indiana by this evening with
increasing deep layer flow/lift ahead of the positively tilted
shortwave. Coverage of thunderstorms is expected to increase through
the day with numerous storms by late this afternoon and evening. Our
airmass will be strongly unstable (CAPE values between 2500-3500
J/KG suggested by forecast soundings) and with the increasing deep
layer shear, better storm organization in the form of multicells and
forward propagating segments are anticipated. The main threats from
these storms will continue to be torrential rainfall, excessive
cloud to ground lightning and damaging winds. Could also see some
hail in the stronger storms. At this point, the best timing looks to
be from 3 PM to 11 PM EDT.

Scattered to numerous storm coverage will continue through the
evening and overnight hours as surface low drags a cold front to our
doorstep and trough axis remains just to our NW. Best coverage
should be in the east CWA.

Will see chances for showers and storms diminishing from northwest
to southeast through the day on Friday as cold front and trough axis
move through the region. High temperatures are tricky in this
convective and advective pattern, however a noticeable "cool" down
into the upper 80s and low 90s is on tap.

.Long Term (Friday night through Wednesday)...
Issued at 254 AM EDT Thu Jul 19 2012

The upper trof overhead at the start of the long term will weaken
and lift out of the region over the course of Friday night and
Saturday, and will be replaced by upper ridging stretching from the
Plains to the Atlantic through early in the new week with the Ohio
and Tennessee Valleys in a saddle between mounds of high pressure to
our west and east.  By mid week the ridge will sink south towards
the Gulf.  Since we won't be right under the heart of the ridge
during this time, we will escape extreme heat and will not be able
to rule out scattered diurnal thunderstorm development -- both good
things for our drought-weary region.

As is typical for this time of year, surface features are weak and
amorphous.  It looks like, though, the weak cool front that came
through the area in the short term will sag slowly south of Kentucky
Friday night/Saturday.  High pressure to our southeast will weakly
try to build in by Monday, but then another weak cool front will
approach from the northwest during the Tuesday/Wednesday time frame.

The best chances for rain will be in the form of scattered storms
that can pop in the heat of the afternoon over southern Kentucky
Saturday-Monday, and then hopefully more widespread coverage
throughout the region by Wednesday as that front comes in from the
northwest.

High temperatures over the weekend look to be in the upper 80s and
lower 90s, and then in the lower and middle 90s for Monday through
Wednesday...with dew points in the upper 60s to lower 70s.  Lows
will be around 70 Saturday morning and in the lower and middle 70s
for the rest of the long term.

&&

.Aviation (18Z TAF Issuance)...
Issued at 130 PM EDT Thu Jul 19 2012

An upper level trough moving through the area as well as multiple
sfc boundaries will cause on and off chances of t-storms this
afternoon and tonight.  According to the latest 12Z NAM and 13Z HRRR
models, scattered convection near SDF/LEX looks likely this
afternoon with t-storm chances increasing this evening at BWG.  It
is hard to nail down timing of storms and have left VCTS in for a
good period this afternoon and evening.  Will need to refine reduced
flight conditions (MVFR or IFR) and winds as t-storms approach the
TAF sites.  Outside of any t-storms late this afternoon/evening, sfc
winds will become gusty out of the SW on approach of the main upper
level trough and sfc front.  The best chance of widespread storms
looks to be associated with these features between 0Z and 6Z this
evening.

After 6Z to 9Z storms should exit the TAF sites with lingering
showers possible.  NAM soundings and MOS guidance indicates low cigs
(MVFR) moving in behind the main convection lasting through the
morning hours.  The main wind shift (WSW to NW) with the main sfc
front will occur near the very end of this TAF period between
15-19Z tomorrow.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
IN...HEAT ADVISORY UNTIL 10 PM EDT /9 PM CDT/ THIS EVENING FOR
     INZ076>079-083-084-089>092.

KY...HEAT ADVISORY UNTIL 10 PM EDT /9 PM CDT/ THIS EVENING FOR
     KYZ023>032-061-062-070>072.

Update...........AMS
Short Term.......BJS
Long Term........13
Aviation.........AMS
Hazardous weather outlook, Jul 19, 12:14 PM EDT, 2 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
1214 PM EDT THU JUL 19 2012

INZ076>079-083-084-089>092-KYZ023>032-061-062-070>072-201915-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-CRAWFORD IN-
PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-BRECKINRIDGE KY-
MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-JEFFERSON KY-
OLDHAM KY-TRIMBLE KY-BUTLER KY-EDMONSON KY-LOGAN KY-WARREN KY-
SIMPSON KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG...
BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX...
MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...
BEDFORD...MORGANTOWN...BROWNSVILLE...RUSSELLVILLE...BOWLING GREEN...
FRANKLIN
1214 PM EDT THU JUL 19 2012 /1114 AM CDT THU JUL 19 2012/

...HEAT ADVISORY IN EFFECT UNTIL 10 PM EDT /9 PM CDT/ THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HIGH TEMPERATURES WILL SOAR INTO THE MID TO UPPER 90S AND A CONTINUED
HUMID AIRMASS WILL BE IN PLACE. THIS WILL YIELD MAX HEAT INDICES
JUST ABOVE 105 DEGREES FOR A FEW HOURS THIS AFTERNOON AND EARLY
EVENING. USE CAUTION IF PLANNING TO BE OUTDOORS.

NUMEROUS THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND EVENING
AHEAD OF A MID LEVEL DISTURBANCE AND ASSOCIATED SURFACE LOW.
STRONG AND SEVERE STORMS ARE ANTICIPATED WITH TORRENTIAL RAINFALL...
EXCESSIVE CLOUD TO GROUND LIGHTNING...AND DAMAGING WINDS BEING
THE MAIN THREATS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED FRIDAY AND FRIDAY
EVENING AS A WEAK COOL FRONT AND UPPER TROUGH CROSS THE REGION. THE
MAIN THREATS WITH THESE STORMS WILL BE HEAVY RAIN...FREQUENT
LIGHTNING...AND GUSTY WINDS.

ISOLATED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE EACH AFTERNOON
SUNDAY THROUGH TUESDAY...ESPECIALLY ACROSS SOUTH-CENTRAL KENTUCKY.
BRIEF HEAVY RAINFALL AND GUSTY WINDS WILL BE THE MAIN THREAT WITH
THESE STORMS. THUNDERSTORMS MAY INCREASE IN COVERAGE ON WEDNESDAY
AS A WEAK COOL FRONT APPROACHES FROM THE NORTHWEST.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT INSTANCES OF STRONG WINDS AND
VERY HEAVY RAIN TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT
HTTP://WEATHER.GOV/LOUISVILLE (ALL LOWER CASE).

KYZ033>043-045>049-053>057-063>067-073>078-081-082-201915-
HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY-HARRISON KY-SPENCER KY-
ANDERSON KY-WOODFORD KY-FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-
WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-
BOYLE KY-GARRARD KY-MADISON KY-HART KY-GREEN KY-TAYLOR KY-CASEY KY-
LINCOLN KY-ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-
RUSSELL KY-CUMBERLAND KY-CLINTON KY-
INCLUDING THE CITIES OF...NEW CASTLE...SHELBYVILLE...FRANKFORT...
GEORGETOWN...CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...
LEXINGTON...PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD...
HARRODSBURG...NICHOLASVILLE...WINCHESTER...HODGENVILLE...LEBANON...
DANVILLE...LANCASTER...RICHMOND...MUNFORDVILLE...GREENSBURG...
CAMPBELLSVILLE...LIBERTY...STANFORD...SCOTTSVILLE...GLASGOW...
TOMPKINSVILLE...EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE...
ALBANY
1214 PM EDT THU JUL 19 2012 /1114 AM CDT THU JUL 19 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HIGH TEMPERATURES WILL SOAR INTO THE LOW TO MID 90S AND A
CONTINUED HUMID AIRMASS WILL BE IN PLACE. THIS WILL YIELD MAX
HEAT INDICES JUST BETWEEN 100 TO 105 DEGREES FOR A FEW HOURS THIS
AFTERNOON AND EARLY EVENING. USE CAUTION IF PLANNING TO BE
OUTDOORS.

NUMEROUS THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND EVENING
AHEAD OF A MID LEVEL DISTURBANCE AND ASSOCIATED SURFACE LOW.
STRONG AND SEVERE STORMS ARE ANTICIPATED WITH TORRENTIAL RAINFALL...
EXCESSIVE CLOUD TO GROUND LIGHTNING...AND DAMAGING WINDS BEING
THE MAIN THREATS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED FRIDAY AND FRIDAY
EVENING AS A WEAK COOL FRONT AND UPPER TROUGH CROSS THE REGION. THE
MAIN THREATS WITH THESE STORMS WILL BE HEAVY RAIN...FREQUENT
LIGHTNING...AND GUSTY WINDS.

ISOLATED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE EACH AFTERNOON
SUNDAY THROUGH TUESDAY...ESPECIALLY ACROSS SOUTH-CENTRAL KENTUCKY.
BRIEF HEAVY RAINFALL AND GUSTY WINDS WILL BE THE MAIN THREAT WITH
THESE STORMS. THUNDERSTORMS MAY INCREASE IN COVERAGE ON WEDNESDAY
AS A WEAK COOL FRONT APPROACHES FROM THE NORTHWEST.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT INSTANCES OF STRONG WINDS AND
VERY HEAVY RAIN TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT
HTTP://WEATHER.GOV/LOUISVILLE (ALL LOWER CASE).

BJS/13/AMS

In the hours before

Local storm report, Jul 19, 12:45 PM EDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1245 PM EDT THU JUL 19 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0605 PM     FLOOD            MYERS                   38.35N  83.95W
07/18/2012                   NICHOLAS           KY   EMERGENCY MNGR

            CASSIDY CREEK FLOODED NORTHEAST OF CARLISLE IN THE
            MYERS AREA AND WASHED OUT SOME TOBACCO CROPS.

&&

EVENT NUMBER LMK1200810

EBW
Special weather statement, Jul 19, 1:00 PM EDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
100 PM EDT THU JUL 19 2012

KYC097-209-191730-
SCOTT KY-HARRISON KY-
100 PM EDT THU JUL 19 2012

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND 40
MPH WINDS...

AT 1259 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 11 MILES WEST OF CYNTHIANA...AND MOVING EAST AT
25 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED WITH
THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  CYNTHIANA...
  RUTLAND...
  CONNERSVILLE AND LEES LICK...
  BRECKINRIDGE...
  BROADWELL AND POINDEXTER...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3833 8425 3831 8429 3831 8431 3830 8431
      3829 8433 3833 8461 3845 8456 3845 8420
TIME...MOT...LOC 1700Z 281DEG 21KT 3839 8449

RS
Special weather statement, Jul 19, 1:32 PM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
132 PM EDT THU JUL 19 2012

KYC017-181-191800-
NICHOLAS KY-BOURBON KY-
132 PM EDT THU JUL 19 2012

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND 40
MPH WINDS...

AT 126 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES SOUTH OF CARLISLE...AND MOVING NORTHEAST
AT 20 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...AND GUSTY WINDS OF AROUND 35 TO 45 MPH...ARE EXPECTED WITH
THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  EAST UNION...
  WESTON...
  MOOREFIELD...
  SPROUT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3829 8384 3818 8398 3817 8406 3824 8410
      3838 8392 3837 8391 3837 8390 3837 8388
      3833 8384 3831 8383
TIME...MOT...LOC 1732Z 247DEG 17KT 3823 8401

RS
Local storm report, Jul 19, 1:39 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
139 PM EDT THU JUL 19 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0607 PM     TSTM WND DMG     CUSTER                  37.73N  86.25W
07/18/2012                   BRECKINRIDGE       KY   EMERGENCY MNGR

            WIDESPREAD TREES DOWN IN CUSTER

&&

EVENT NUMBER LMK1200811

EBW
Special weather statement, Jul 19, 1:48 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
148 PM EDT THU JUL 19 2012

KYC017-049-067-191830-
BOURBON KY-CLARK KY-FAYETTE KY-
148 PM EDT THU JUL 19 2012

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...HALF
INCH HAIL...AND 40 MPH WINDS RAPIDLY DEVELOPING ACROSS THE BLUEGRASS
REGION OF CENTRAL KENTUCKY...

AT 143 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM HIGHLANDS TO 5 MILES
SOUTH OF PARIS...AND MOVING EAST AT 15 MPH.

CONTINUOUS CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...HALF INCH HAIL...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE
EXPECTED WITH THESE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  LEXINGTON...
  BRYAN STATION...
  WINCHESTER...
  THOROUGHBRED ACRES...
  WALNUT HILL AND SILVER LAKE...

FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE
TELEPHONE UNLESS IT IS AN EMERGENCY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS
RADIO...WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR
LATER UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3784 8402 3809 8464 3809 8463 3819 8427
      3819 8398 3818 8398 3812 8407 3796 8397
TIME...MOT...LOC 1747Z 292DEG 14KT 3808 8449 3813 8427

MJ
Local storm report, Jul 19, 2:10 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
210 PM EDT THU JUL 19 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     TSTM WND DMG     DEPAUW                  38.33N  86.22W
07/18/2012                   HARRISON           IN   COUNTY OFFICIAL

            TREES DOWN ON NORTH COPELAND ROAD AND HWY. 337 IN
            DEPAUW.

&&

EVENT NUMBER LMK1200812

EBW

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 18, 8:04 PM EDTSevere Thunderstorm WarningLMKAdair, Casey, Lincoln, Marion, Taylor41 min
Jul 18, 8:06 PM EDTSpecial Weather StatementLMKJefferson29 min
Jul 18, 8:08 PM EDTSevere Thunderstorm WarningLMKBreckinridge, Hancock, Ohio27 min
Jul 18, 8:30 PM EDTSpecial Weather StatementLMKBullitt, Jefferson, Spencer30 min
Jul 18, 8:33 PM EDTAreal Flood AdvisoryLMKHancock87 min
Jul 18, 9:07 PM EDTSpecial Weather StatementLMKNelson28 min
Jul 18, 9:10 PM EDTSevere Thunderstorm WarningLMKBullitt, Larue, Nelson30 min
Jul 18, 9:29 PM EDTSevere Thunderstorm WarningLMKLarue, Nelson31 min
Jul 18, 9:39 PM EDTSpecial Weather StatementLMKMarion31 min
Jul 18, 10:00 PM EDTSevere Thunderstorm WarningLMKGreen, Hart, Larue, Taylor10 min
Jul 19, 3:33 AM EDTHeat AdvisoryLMKBreckinridge, Bullitt, Butler, Edmonson, Grayson, Hancock and 9 more17 hr
Jul 19, 10:44 AM EDTSpecial Weather StatementLMKCasey31 min
Jul 19, 1:00 PM EDTSpecial Weather StatementLMKHarrison30 min
Jul 19, 1:32 PM EDTSpecial Weather StatementLMKNicholas28 min
Jul 19, 1:48 PM EDTSpecial Weather StatementLMKClark, Fayette42 min
Jul 19, 2:58 PM EDTSpecial Weather StatementLMKSpencer32 min
Jul 19, 3:09 PM EDTSevere Thunderstorm WarningLMKClark31 min
Jul 19, 3:11 PM EDTSevere Thunderstorm WarningLMKBourbon, Fayette, Scott, Woodford29 min
Jul 19, 3:26 PM EDTSevere Thunderstorm WarningLMKAnderson, Franklin, Woodford24 min
Jul 19, 3:41 PM EDTSevere Thunderstorm WarningLMKFayette, Scott, Woodford29 min
Jul 19, 3:52 PM EDTAreal Flood AdvisoryLMKWoodford3 hr
Jul 19, 4:07 PM EDTSevere Thunderstorm WarningLMKBourbon, Clark, Fayette, Jessamine, Madison, Woodford48 min
Jul 19, 4:38 PM EDTSevere Thunderstorm WarningLMKMadison52 min
Jul 19, 5:30 PM EDTSevere Thunderstorm WarningLMKMadison15 min
Jul 19, 5:33 PM EDTSevere Thunderstorm WarningLMKOldham32 min
Jul 19, 5:52 PM EDTSevere Thunderstorm WarningLMKGarrard, Jessamine, Madison43 min
Jul 19, 6:03 PM EDTSevere Thunderstorm WarningLMKOldham32 min
Jul 19, 6:15 PM EDTSevere Thunderstorm WarningLMKHenry, Shelby45 min
Jul 19, 6:25 PM EDTSpecial Weather StatementLMKJefferson30 min
Jul 19, 6:31 PM EDTSevere Thunderstorm WarningLMKShelby39 min
Jul 19, 6:31 PM EDTSevere Thunderstorm WarningLMKGarrard, Madison44 min
Jul 19, 6:34 PM EDTSpecial Weather StatementLMKOldham31 min
Jul 19, 6:46 PM EDTSevere Thunderstorm WarningLMKOhio29 min
Jul 19, 6:50 PM EDTSevere Thunderstorm WarningLMKJefferson45 min
Jul 19, 6:56 PM EDTSpecial Weather StatementLMKButler, Grayson44 min
Jul 19, 7:00 PM EDTSevere Thunderstorm WarningLMKAnderson, Franklin, Henry, Scott, Shelby, Woodford45 min
Jul 19, 7:09 PM EDTSpecial Weather StatementLMKSpencer31 min
Jul 19, 7:10 PM EDTSevere Thunderstorm WarningLMKButler, Ohio45 min
Jul 19, 7:11 PM EDTSevere Thunderstorm WarningLMKBullitt, Nelson, Spencer29 min
Jul 19, 7:20 PM EDTSevere Thunderstorm WarningLMKBullitt, Jefferson9 min
Jul 19, 7:29 PM EDTSevere Thunderstorm WarningLMKAnderson, Mercer, Nelson, Washington, Woodford46 min
Jul 19, 7:46 PM EDTSevere Thunderstorm WarningLMKGreen, Hart29 min
Jul 19, 7:48 PM EDTSevere Thunderstorm WarningLMKNelson, Spencer22 min
Jul 19, 7:50 PM EDTSevere Thunderstorm WarningLMKButler, Edmonson, Grayson, Hart45 min
Jul 19, 7:51 PM EDTSpecial Weather StatementLMKBreckinridge44 min
Jul 19, 7:59 PM EDTSevere Thunderstorm WarningLMKBoyle, Garrard, Larue, Marion, Mercer, Nelson and 2 more46 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.